Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Missing periods. Pregnancy test negative. Getting periodic cramps. Could it be a cyst or perimenopause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Hi, I'm 38 years old and have always had fairly regular cycles (wthin the normal range). Last month, I had 3 days of mid-cycle (light) spotting and now I'm 13 days late for my period, which was supposed to begin on Oct. 2nd (28 days after the previous one began). I'm not sure if the spotting screwed it up or what.

Anyway, I've taken several pregnancy tests and all are negative. Leading up to the time my last period was supposed to start on Oct. 2nd, I had cramping which felt like normal pre-menstrual cramping -- was sure my period was on its way, but nothing. I have no other symptoms -- no soreness in breasts, back pain, abdominal pain, indigestion, frequent urination, etc. I also do not have any pain/bleeding after intercourse.

Could it be a cyst? Perimenopause? I've been off the pill for 5 months. I was hoping I was pregnant, but 13 days is pretty late to be testing negative. Thanks for any insight you can provide.
Posted Sat, 3 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Since your pregnancy test is negative and there are no symptoms suggestive of pregnancy, the delay in your periods is likely to be due to a mild hormonal imbalance. If this has happened for the first time then there is nothing to worry. You can consult your gynecologist and get some hormonal tablets prescribed for a withdrawal bleeding.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor